Alert archive / Guam / Wind Advisories in 2016
Wind Advisory 1, NWS Guam
NWS Guam issued this wind advisory at Aug 4, 2016, 1:53 AM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2016, 1:53 AM CDT (06:53 UTC)
- Expired
- Aug 5, 2016, 3:00 AM CDT
- In force
- 25 hr
- Issued by
- NWS Guam
The text
As transmitted.
894 WWMY70 PGUM 040653 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 453 PM CHST THU AUG 4 2016 ...VERY WINDY CONDITIONS THROUGH FRIDAY EVENING... .STRONG TO GALE FORCE WINDS SOUTH OF A DEVELOPING MONSOON DEPRESSION WILL BRING TO TINIAN AND SAIPAN THROUGH FRIDAY EVENING. GUZ003-004-042100- /O.NEW.PGUM.WI.Y.0001.160804T0653Z-160805T0800Z/ TINIAN-SAIPAN- 453 PM CHST THU AUG 4 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CHST FRIDAY... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CHST FRIDAY. * TIMING...WINDY CONDITIONS WILL CONTINUE THROUGH 6 PM FRIDAY. * WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH. * IMPACTS...USE EXTRA CAUTION WHEN DRIVING HIGH PROFILE VEHICLES AND BRING OR KEEP LIGHT OUTDOOR OBJECTS INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZIOBRO
2 follow-up statements
584 WWMY70 PGUM 042108 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 708 AM CHST FRI AUG 5 2016 ...VERY WINDY CONDITIONS THROUGH THIS EVENING... .STRONG TO GALE FORCE WINDS SOUTH OF TROPICAL STORM OMAIS WILL BRING STRONG WINDS TO TINIAN AND SAIPAN THROUGH THIS EVENING. GUZ003-004-050800- /O.CON.PGUM.WI.Y.0001.000000T0000Z-160805T0800Z/ TINIAN-SAIPAN- 708 AM CHST FRI AUG 5 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING... * TIMING...VERY WINDY CONDITIONS WILL CONTINUE THROUGH 6 PM FRIDAY. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...USE EXTRA CAUTION WHEN DRIVING HIGH PROFILE VEHICLES AND BRING OR KEEP LIGHT OUTDOOR OBJECTS INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STANKO
227 WWMY70 PGUM 050630 NPWMY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 430 PM CHST FRI AUG 5 2016 ...VERY WINDY CONDITIONS THROUGH THIS EVENING... .STRONG TO GALE FORCE WINDS SOUTH OF TROPICAL STORM OMAIS WILL BRING STRONG WINDS TO TINIAN AND SAIPAN THROUGH THIS EVENING. GUZ003-004-050800- /O.CON.PGUM.WI.Y.0001.000000T0000Z-160805T0800Z/ TINIAN-SAIPAN- 430 PM CHST FRI AUG 5 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING... * TIMING...VERY WINDY CONDITIONS WILL CONTINUE THROUGH 6 PM FRIDAY. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...USE EXTRA CAUTION WHEN DRIVING HIGH PROFILE VEHICLES AND BRING OR KEEP LIGHT OUTDOOR OBJECTS INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ZIOBRO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this wind advisory went out at Aug 3, 3:34 PM CDT, 10 hours 19 minutes earlier.
Area forecast discussion, Aug 3, 3:34 PM CDT, 10 hours 19 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 634 AM ChST Thu Aug 4 2016 .Synopsis... Moderate to strong west to southwest winds prevail across the Marianas this morning. Scattered showers continue across Tinian and Saipan as numerous showers and steady rain move across Rota and Guam. Mostly cloudy to cloudy skies are seen across the islands. A developing monsoon depression is seen to the northeast of Saipan. && .Discussion... The monsoon pattern over the Marianas continues to bring wet conditions to all the islands. Tinian and Saipan took the brunt of the rains yesterday. These showers are now moving across Rota and Guam. Rain seems to be a bit lighter this morning, though increasing rainfall is possible through the day at both Guam and Rota. Based on the latest PGUA WSR-88D data combined with IR satellite, decided to increase showers and cloud cover for Guam and Rota to cloudy with numerous showers for today. This system is expected to continue to affect the Marianas through tonight. Maintained the forecast for showers becoming isolated on Friday for now, but periods of scattered showers are not out of the question through the weekend. Models have remained fairly consistent with showing a short break in the action for Monday. Latest guidance also continues to show increasing activity again next week, beginning Tuesday on through the end of the week. Decided to go ahead and add isolated thunderstorms to the forecast beginning Tuesday. It will be evaluated further today to determine if a hydrologic outlook might be needed for potential event next week. && .Marine... Winds have increased over the coastal waters this morning. Saipan metars have shown gusts in excess of 22 knots for the last few hours, with peak winds of 34 and 38 knots on 2 occasions. Anderson AFB also reported a peak wind of 37 knots earlier this morning. The latest PGUA WSR-88D VAD wind profile shows winds of 20 to 25 knots at 1000 feet as well. Latest SCAT shows winds near 20 knots to the west of the islands. Based on this information, decided to issue a small craft advisory for all waters through Saturday morning. Latest model guidance does indicate that the winds may stay this strong on through the weekend, therefore this advisory may need to be extended. Also, seas are expected to remain below advisory levels for now, but the possibility does exist for combined seas to build to near 10 feet by Friday. A moderate rip risk is expected along west and south facing shores through the next week. As combined seas increase over the next few days, surf could become hazardous along west facing reefs on Friday. && .Eastern Micronesia... Trade-wind convergence is generating isolated showers and thunderstorms near Pohnpei and just west and north of Kosrae while more showers and thunderstorms are seen east of Majuro near a surface trough. The trough will bring isolated thunderstorms to Majuro through Saturday. After Saturday, models show a weak circulation forming to the northwest that could prolong thunderstorms into early next week due to low-level convergence of southeast winds. Pohnpei and Kosrae will see a few thunderstorms through Saturday as the trough in the Marshalls passes by. Winds will weaken and become variable Sunday and Monday. && .Western Micronesia... Dry conditions are seen at Chuuk as a low-level ridge sits over the area. Quiet weather will continue through tonight. As the broad disturbance north of the Marianas heads farther north, the ridge will lift up, allowing east winds to move into Chuuk State. A surface trough will bring isolated thunderstorms over the weekend, but scattered showers are not expected. Fairly quiet weather is seen at Yap and Palau, but as southwest monsoon winds become better established, moisture will increase. Winds and seas will increase at both locations the next few days with seas slightly higher at Yap. Showers and thunderstorms will increase heading into the weekend, but showers will taper off at Koror early next week as convection lifts northward. Southwest swell may become large enough to begin producing hazardous surf at some point over the weekend. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...None. Marianas Waters...Small Craft Advisory until 6 AM CHST Saturday for PMZ151>154. && Kleeschulte/W. Aydlett
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:18 PM CDT | Areal Flood Advisory | GUM | 3 hr | |
| Aug 4, 12:30 AM CDT | High Surf Advisory | GUM | 45 hr | |
| Aug 4, 5:07 PM CDT | Small Craft Advisory | GUM | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.